[Previous Months][Date Index][Thread Index][Join - Register][Login]
  [Message Prev][Message Next][Thread Prev][Thread Next]

RE: [IP] insulin needs and prednisone injections

Hello Ann Banta Clegg,

  I do have experience with steroid injections. As a matter of fact I take
prednisone everyday because of my kidney transplant. It can very very hard
keeping control over your blood sugar. All I can tell that when I was in the
hospital for very high doses of I.V. steroids (Steroid Pulses) my Endo gave me
Lantus - glargin injections to keep my blood sugars in control until my Renal
doctors (Kidney doctor) lowered my oral prednisone dose to 60 mg. It may be
something you might want to ask your Endo, it worked really good for me it kept
my blood sugars around 140-160s with out me dropping. But everyone's different
if not you may also consider doing a "temp basle rate" while your receiving
steroid injections.... Good luck with your blood sugar control, I know its hard.

		In good Health,

	David Farfan a.k.a. Smiles =-)

-----Original Message-----
    From: "Ann Banta Clegg" <email @ redacted>
    Sent: 2/2/03 1:04:17 PM
    To: "email @ redacted" <email @ redacted>
    Subject: [IP] insulin needs and prednisone injections
  I am having a really difficult time and would appreciate input from anyone who
  has had experience with having to have prednisone or steroid injections (mine
  was for bursitis in hips) and then couldn't control the glucose levels. It has
  been 4 days and I keep increasing the basal rate and using correction boluses,
  but I am averaging 200 - 350 bg. I had 2 hefty injections, one in each hip on
  Wednesday and life has been a big challenge ever since. I'm afraid to keep
  increasing, esp. at night, afraid of dumping the other direction in the middle
    of the night.  
  Does anyone have any experience/knowledge of how to deal with this side effect
    of steroids?  Thanks so much, in advance!
    for HELP or to subscribe/unsubscribe, contact:
for HELP or to subscribe/unsubscribe, contact: